Alert archive / Virginia / Special Weather Statements in 2014
Special Weather Statement, NWS Wakefield, VA
NWS Wakefield, VA issued this special weather statement at Aug 18, 2014, 1:21 PM EDT for 6 counties in Virginia. It was in force for 54 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 18, 2014, 1:21 PM EDT (17:21 UTC)
- Expired
- Aug 18, 2014, 2:15 PM EDT
- In force
- 54 min
- Issued by
- NWS Wakefield, VA
Counties Brunswick County, VA, City of Emporia, VA, Dinwiddie County, VA, Greensville County, VA, Lunenburg County, VA, Sussex County, VA
The radar
The Norfolk radar (KAKQ), 65 km from the middle of the area, began a volume at 17:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 18, 2:17 PM EDT | TSTM WND DMG | Washington Park, VA | LARGE BRANCH BLOCKING LANES ON INTERSTATE 95 AT MILE MARKER 9.5 |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Roanoke, VA (KRNK), launched 12:00Z, 5.4 hours before the alert went out and 174 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 260 J/kg
- Mixed-layer CIN
- -45 J/kg
- Mixed-layer LCL
- 918 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 81 m²/s²
- 0-3 km storm-relative helicity
- 110 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 0.6
The text
As transmitted, in the capitals the NWS used until 2016.
800
WWUS81 KAKQ 181721
SPSAKQ
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
121 PM EDT MON AUG 18 2014
NCZ012-VAZ065>067-079-080-087-088-092-181815-
BRUNSWICK-DINWIDDIE-GREENSVILLE-LUNENBURG-MECKLENBURG-NORTHAMPTON-
NOTTOWAY-SOUTHAMPTON-SUSSEX-
121 PM EDT MON AUG 18 2014
...STRONG THUNDERSTORMS WILL MOVE ACROSS NORTHAMPTON...MECKLENBURG...
LUNENBURG...BRUNSWICK...DINWIDDIE...NOTTOWAY...CITY OF EMPORIA...
GREENSVILLE...SOUTHAMPTON AND SUSSEX COUNTIES THROUGH 215 PM EDT...
AT 120 PM EDT...DOPPLER RADAR INDICATED A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM WILBURN TO LA CROSSE TO 17
MILES SOUTH OF EBONY...OR ALONG A LINE EXTENDING FROM 10 MILES SOUTH
OF VICTORIA TO SOUTH HILL TO 9 MILES SOUTHEAST OF WARRENTON...MOVING
EAST AT 40 MPH.
AREAS IMPACTED BY THESE STORMS INCLUDE ORAL OAKS AROUND 125 PM
EDT...
KENBRIDGE AROUND 130 PM EDT...
LAFOON CORNER AROUND 135 PM EDT...
VULTARE AROUND 140 PM EDT...
FORKLAND AROUND 145 PM EDT...
GUM FORKS AROUND 150 PM EDT...
HAZARDS INCLUDE...
GUSTY WINDS OF 30 TO 40 MPH.
AN EXCESSIVE AMOUNT OF DEADLY CLOUD TO GROUND LIGHTNING.
HEAVY RAINFALL AND MINOR FLOODING.
IF YOU SEE LIGHTNING OR HEAR THUNDER...YOU ARE AT RISK. TAKE SHELTER
INDOORS IMMEDIATELY. IF YOU CANNOT FIND SHELTER IN A BUILDING A
VEHICLE PROVIDES SAFETY FROM LIGHTNING.
THESE STORMS WILL PRODUCE HEAVY RAINFALL...WHICH WILL CAUSE MINOR
FLOODING OF LOW LYING AREAS INCLUDING DITCHES...CREEKS...ROADWAYS AND
AREAS OF POOR DRAINAGE. AVOID THESE AREAS AND DO NOT CROSS FLOODED
ROADS. MOTORISTS SHOULD ALSO REDUCE DRIVING SPEEDS TO AVOID
HYDROPLANING.
LAT...LON 3691 7841 3720 7744 3714 7739 3700 7740
3704 7731 3695 7723 3655 7712 3654 7716
3652 7711 3638 7755 3641 7755 3643 7761
3648 7765 3648 7777 3650 7788 3654 7791
3654 7816 3665 7819
$$
GINGRICHWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wakefield, VA wrote its last area forecast discussion before this special weather statement went out at Aug 18, 10:52 AM EDT, 2 hours 29 minutes earlier.
Area forecast discussion, Aug 18, 10:52 AM EDT, 2 hours 29 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WAKEFIELD VA 1052 AM EDT MON AUG 18 2014 .SYNOPSIS... A WEAK COLD FRONT WILL DROP SOUTH ACROSS THE REGION TODAY. A SERIES OF WEAK SYSTEMS WILL MOVE ACROSS THE BOUNDARY THROUGH MIDWEEK...MAINTAINING UNSETTLED WEATHER ACROSS THE REGION. && .NEAR TERM /THROUGH TONIGHT/... SHORTWAVE ENERGY CONTINUES TO PUSH EAST ACROSS THE OHIO VALLEY THIS MORNING AND SHOWERS ARE DEVELOPING ACROSS WRN VA IN ADVANCE OF IT. MEANWHILE...A FRONTAL BOUNDARY HAS STALLED OVER SRN VA AND EXPECT THAT THIS FRONT AND THE SHORTWAVE ENERGY WILL COMBINE TO PRODUCE SHOWERS AND SOME EMBEDDED THUNDERSTORMS THIS AFTERNOON AND EVENING. SO HAVE INCREASED THE POPS NORTH OF THE FRONT UP TO 80 PERCENT. TONIGHT...THE MODELS CONTINUE TO SHOW LOW PRESSURE DEEPENING OVER EASTERN PORTIONS OF THE AREA AS THIS SHORTWAVE AND THE SFC FRONT INTERACT. THIS WILL KEEP THE CHANCES FOR RAIN CONTINUING WITH THE HEAVIEST RAIN NORTHEAST OF THE SFC LOW...WHICH SHOULD IMPACT THE NRN NECK AND PORTIONS OF THE DELMARVA. SO HAVE HELD ONTO THE HIGH POPS IN THIS REGION. FOR TEMPERATURES...THE HIGHS TODAY ARE STILL TRICKY AS THE CLOUD COVER AND SHOWERS WILL IMPACT HOW WARM IT GETS. WITH THE CURRENT READINGS GENERALLY WITH IN 5 TO 9 DEGREES OF THE FORECAST HIGHS...DID NOT WANT TO LOWER VALUES ANY...BUT IT IS QUITE POSSIBLE THAT TEMPERATURES WILL REMAIN NEARLY STEADY THROUGH MUCH OF THE DAY WITH THE CLOUDS IN PLACE...ESPECIALLY IN THE PIEDMONT COUNTIES WHERE THE RAIN IS EXPECTED TO BEGIN FIRST. && .SHORT TERM /TUESDAY THROUGH WEDNESDAY/... WILL SEE A FEW SCT SHRAS IN THE MORNING TUESDAY. OTHERWISE, WL NEED TO WATCH SECONDARY SHORTWAVE ACROSS THE PLAINS THIS MORNING. THIS SHORTWAVE ENERGY WILL PUSH ACROSS THE CAROLINAS IN WEAK UPR AIR TROUGHINESS, AND WILL RESULT IN SLIGHT (20%) TO LOW END CHC (30%) POPS ACRS THE AREA TUESDAY AND WED AFTNS...HIGHEST CHCS ACROSS THE SE CWA. MAX TEMPS WILL MAINLY RANGE FM THE MID 80S TO NEAR 90 BOTH DAYS...WITH MIN TEMPS RANGING FM THE MID 60S TO LWR 70S. && .LONG TERM /WEDNESDAY NIGHT THROUGH SUNDAY/... BLOCKY PATTERN OVER ERN CANADA AND THE NRN ATLANTIC WILL RESULT IN AN UNSETTLED WEATHER PATTERN THROUGH THE PERIOD. TEMPS WILL BE NEAR SEASONABLE...LATE SUMMER NORMS. SPLIT/BLOCKY FLOW IS TYPICALLY PROBLEMATIC FOR MEDIUM RANGE GUIDANCE...AND THIS TIME IS NO EXCEPTION. CONTINUE TO TREND FORECAST TOWARD THE ECMWF AND ENSEMBLE MEANS BASED ON RUN TO RUN CONSISTENCY AND WPC GUIDANCE...BUT CONFIDENCE IS NOT HIGH ATTM. THIS GUIDANCE REMAINS BTWN THE MORE AMPLIFIED 17/12Z GFS AND THE NEARLY ZONAL 17/12Z CANADIAN. WITH THAT SAID...FLOW AMPLIFIES OVER THE ERN CONUS AS MID LEVEL HIGH PRESSURE BUILDS OVER THE GULF STATES. MEANWHILE...ANOMALOUS HIGH PRESSURE BUILDS OVER ERN CANADA. SRN STREAM ENERGY OVER THE GREAT LAKES/NE STATES WILL PUSH A SHORTWAVE INTO THE NE STATES WITH TROUGHING EXTENDING SWD ALONG THE ERN SEABOARD. QUASI-STATIONARY BOUNDARY WILL SETTLE ACROSS THE MID-ATLANTIC REGION (ABOUT 100 MILES FARTHER SOUTH THAN 24 HOURS AGO) DURING THE PERIOD AS FLOW ALOFT REMAINS GENERALLY WLY. THE FRONT WILL BE THE FOCUS FOR SHOWERS/THUNDERSTORMS THRU THE PERIOD AS WEAK PERTURBATIONS IN THE FLOW PRODUCE WAVES OF LOW PRESSURE ALONG THE BOUNDARY. WARM/HUMID AIRMASS WILL BE IN PLACE WITH DEWPOINTS IN THE UPPER 60S TO LOW 70S AND TYPICAL LATE SUMMER PWATS BTWN 1.5 AND 2 INCHES. HOWEVER...LACK OF CONFIDENCE FACTORS INTO RELATIVELY LOW CHANCE POPS. CLIMO THIS TIME OF YEAR IS AROUND 20 PCT...BUT WILL GO HIGHER DURING THE AFTERNOON (30-40%) AND NEAR CLIMO OVERNIGHT DUE TO MOIST AND MARGINALLY UNSTABLE AIRMASS. IF THE TROUGH PUSHES OFFSHORE FRI NIGHT-SAT...PERTURBATIONS IN THE NW FLOW COULD BRING ADDITIONAL CHANCES OF PRECIP TO THE REGION THRU THE WEEKEND...ESPECIALLY IN THE NE. WARM THURS AND FRI WITH HIGHS IN THE UPPER 80S TO AROUND 90...COOLING OFF DUE TO CLOUDS/PRECIP THIS WEEKEND. LOW LEVEL THICKNESSES YIELD TEMPS GENERALLY IN THE MID 80S SAT AND SUN. OVERNIGHT LOWS GENERALLY IN THE UPPER 60S TO LOWER 70S THRU THE PERIOD. && .AVIATION /15Z MONDAY THROUGH FRIDAY/... VFR CONDITIONS WILL PREVAIL THIS MORNING WITH PATCHY FOG REDUCING VISIBILITIES FROM GENERALLY 3 TO 5SM. A COLD FRONT SINKS INTO THE REGION FROM THE NORTH AND STALLS ACROSS THE AREA BY THIS AFTN. THE FRONT COUPLED WITH A WEAK SURFACE TROUGH WILL INCREASE THUNDERSTORM CHANCES ACROSS THE AREA MON/MON NIGHT. SE-S WINDS AOB 10 KT MON WILL VEER TO SW-W MON NIGHT. FOR TUESDAY AND WEDNESDAY...THE FRONT REMAINS STATIONARY ACROSS THE REGION AND CONTINUES A CHANCE FOR WIDESPREAD SHOWERS/STORMS. THE LACK OF UPSTREAM FEATURES AND GENERALLY LIGHT STEERING FLOW ALOFT (LESS THAN 25 KT) COULD LEAD TO MODERATE TO HEAVY RAINFALL IN SLOW- MOVING STORMS...THUS REDUCING VIS/CIGS UNDER THE STRONGEST STORM CORES. FOG WILL CONTINUE TO BE A POSSIBILITY OVERNIGHT AND SHOULD GENERALLY FORM IN AREAS THAT RECEIVE RAINFALL DURING THE AFTN/EVENING HOURS. DEVELOPING NW FLOW ALOFT WILL KEEP UNSETTLED CONDITIONS ACROSS THE AREA THURSDAY AND FRIDAY. && .MARINE... A FRONT WILL LINGER OVER THE NRN WATERS TODAY AS HIGH PRESSURE BUILDS OVER NEW ENGLAND. WINDS TURN NE NORTH OF THIS BOUNDARY WHILE E-S WINDS PREVAIL TO THE SOUTH OF IT. SPEEDS WILL AVERAGE 10 KT OR LESS. A SFC LOW WILL WEAKEN OVER THE CENTRAL APPALACHIANS AS A SECONDARY LOW DEVELOPS ON A WEAK TROUGH ACROSS NC. WIND SPEEDS WILL BE AOB 10 KT OVER ALL WATERS TODAY...THEN INCREASE LATER TONIGHT ON THE COASTAL WATERS SOUTH OF THE VA/NC BORDER (10-15 KT WITH A FEW GUSTS AROUND 20 KT). WAVES/SEAS 1-2 FT TODAY AND TONIGHT. LOW PRESSURE AND ITS ASSOCIATED FRONTAL BOUNDARY REMAIN OVER THE WATERS TUE/WED AS HIGH PRESSURE SLIDES ACROSS NEW ENGLAND. THE RESULT WILL BE PERIODS OF ONSHORE WINDS AOB 10 KT. A NE FETCH ACROSS NRN COASTAL WATERS WILL LIKELY BUILD SEAS TO 2-3 FT (POSSIBLY UP TO 4 FT NEAR 20NM) BY TUE AFTN/EVENING. WAVES STILL 1-2 FT. THE FRONTAL BOUNDARY STAYS FAIRLY STATIONARY ACROSS THE REGION THROUGH THE REMAINDER OF THE WEEK...KEEPING UNSETTLED WEATHER AND GENERALLY LIGHT ONSHORE WINDS AOB 10 KT ACROSS THE WATERS DURING THIS TIME. WAVES 1-2 FT/SEAS 2 FT. && .AKQ WATCHES/WARNINGS/ADVISORIES... MD...NONE. NC...NONE. VA...NONE. MARINE...NONE. && SYNOPSIS...MAM NEAR TERM...ESS/MAM SHORT TERM...MAM/TMG LONG TERM...SAM AVIATION...BMD MARINE...BMD
Hazardous weather outlook, Aug 18, 5:04 AM EDT, 8 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WAKEFIELD VA 504 AM EDT MON AUG 18 2014 NCZ012-VAZ048-049-060>072-079>083-087-088-092-191030- NORTHAMPTON NC-FLUVANNA-LOUISA-PRINCE EDWARD-CUMBERLAND-GOOCHLAND- HANOVER-CAROLINE-MECKLENBURG-LUNENBURG-NOTTOWAY-AMELIA-POWHATAN- CHESTERFIELD-HENRICO-KING WILLIAM-BRUNSWICK-DINWIDDIE-PRINCE GEORGE- CHARLES CITY-NEW KENT-GREENSVILLE-SUSSEX-SOUTHAMPTON- 504 AM EDT MON AUG 18 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR INTERIOR NORTHEAST NORTH CAROLINA...CENTRAL VIRGINIA...EAST CENTRAL VIRGINIA...INTERIOR SOUTHEAST VIRGINIA...SOUTH CENTRAL VIRGINIA AND THE PIEDMONT OF CENTRAL VIRGINIA. .DAY ONE...TODAY AND TONIGHT. SHOWERS AND THUNDERSTORMS ARE EXPECTED ACROSS THE OUTLOOK AREA THIS AFTERNOON INTO THIS EVENING. PERIODS OF HEAVY RAINFALL WILL BRING THE POTENTIAL FOR LOCALIZED FLOODING...ESPECIALLY IN LOW LYING...POOR DRAINAGE...AND OTHER FLOOD PRONE AREAS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. MDZ021>025-NCZ013>017-030>032-102-VAZ073>078-084>086-089>091-093>100- 191030- DORCHESTER-WICOMICO-SOMERSET-INLAND WORCESTER-MARYLAND BEACHES- HERTFORD-GATES-PASQUOTANK-CAMDEN-INLAND CURRITUCK-BERTIE-CHOWAN- PERQUIMANS-OUTER BANKS CURRITUCK-KING AND QUEEN-ESSEX-WESTMORELAND- RICHMOND-NORTHUMBERLAND-LANCASTER-GLOUCESTER-MIDDLESEX-MATHEWS-SURRY- JAMES CITY-YORK-ISLE OF WIGHT-NEWPORT NEWS/HAMPTON- NORFOLK/PORTSMOUTH-SUFFOLK-CHESAPEAKE-VIRGINIA BEACH-ACCOMACK- NORTHAMPTON VA- 504 AM EDT MON AUG 18 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE LOWER EASTERN SHORE OF MARYLAND...COASTAL NORTHEAST NORTH CAROLINA...INTERIOR NORTHEAST NORTH CAROLINA...THE NORTHERN OUTER BANKS OF NORTH CAROLINA...INTERIOR SOUTHEAST VIRGINIA...SOUTH HAMPTON ROADS VIRGINIA...THE EASTERN SHORE OF VIRGINIA...THE MIDDLE PENINSULA OF VIRGINIA...THE NORTHERN NECK OF VIRGINIA AND THE PENINSULA OF SOUTHEAST VIRGINIA. .DAY ONE...TODAY AND TONIGHT. SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS THE OUTLOOK AREA THIS AFTERNOON AND TONIGHT. PERIODS OF HEAVY RAINFALL WILL BE POSSIBLE...WHICH COULD RESULT IN LOCALIZED FLOODING...ESPECIALLY IN LOW LYING...POOR DRAINAGE...AND OTHER FLOOD PRONE AREAS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. 05
In the hours before
Special weather statement, Aug 18, 12:38 PM EDT, 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
1238 PM EDT MON AUG 18 2014
VAZ060-065>068-079-181730-
AMELIA-BRUNSWICK-LUNENBURG-MECKLENBURG-NOTTOWAY-PRINCE EDWARD-
1238 PM EDT MON AUG 18 2014
...THUNDERSTORMS WITH HEAVY DOWNPOURS WILL MOVE ACROSS
AMELIA...PRINCE EDWARD...MECKLENBURG...LUNENBURG...BRUNSWICK AND
NOTTOWAY COUNTIES THROUGH 130 PM EDT...
AT 1237 PM EDT...DOPPLER RADAR INDICATED A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 16 MILES WEST OF BRIERY TO
CLARKSVILLE TO 26 MILES SOUTH OF EPPES FORK...OR ALONG A LINE
EXTENDING FROM PHENIX TO 11 MILES SOUTH OF REDOAK TO 6 MILES
NORTHWEST OF LOUISBURG...MOVING EAST AT 30 MPH.
AREAS IMPACTED BY THESE STORMS INCLUDE FAIRVIEW AROUND 1250 PM
EDT...
PLANTERSVILLE AROUND 1255 PM EDT...
KELLS CORNER AROUND 100 PM EDT...
SIMPLICITY AROUND 105 PM EDT...
BRIERY CREEK LAKE AROUND 110 PM EDT...
SCHOLFIELD AROUND 115 PM EDT...
HAZARDS INCLUDE...
OCCASIONAL DEADLY CLOUD TO GROUND LIGHTNING.
HEAVY RAINFALL AND MINOR FLOODING.
THESE STORMS WILL PRODUCE HEAVY RAINFALL...WHICH WILL CAUSE MINOR
FLOODING OF LOW LYING AREAS INCLUDING DITCHES...CREEKS...ROADWAYS AND
AREAS OF POOR DRAINAGE. AVOID THESE AREAS AND DO NOT CROSS FLOODED
ROADS. MOTORISTS SHOULD ALSO REDUCE DRIVING SPEEDS TO AVOID
HYDROPLANING.
LAT...LON 3689 7850 3708 7845 3710 7850 3714 7853
3715 7857 3713 7859 3717 7863 3734 7807
3685 7783 3659 7773 3655 7777 3653 7858
3671 7865
GINGRICHSpecial weather statement, Aug 18, 1:21 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
121 PM EDT MON AUG 18 2014
NCZ012-VAZ065>067-079-080-087-088-092-181815-
BRUNSWICK-DINWIDDIE-GREENSVILLE-LUNENBURG-MECKLENBURG-NORTHAMPTON-
NOTTOWAY-SOUTHAMPTON-SUSSEX-
121 PM EDT MON AUG 18 2014
...STRONG THUNDERSTORMS WILL MOVE ACROSS NORTHAMPTON...MECKLENBURG...
LUNENBURG...BRUNSWICK...DINWIDDIE...NOTTOWAY...CITY OF EMPORIA...
GREENSVILLE...SOUTHAMPTON AND SUSSEX COUNTIES THROUGH 215 PM EDT...
AT 120 PM EDT...DOPPLER RADAR INDICATED A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM WILBURN TO LA CROSSE TO 17
MILES SOUTH OF EBONY...OR ALONG A LINE EXTENDING FROM 10 MILES SOUTH
OF VICTORIA TO SOUTH HILL TO 9 MILES SOUTHEAST OF WARRENTON...MOVING
EAST AT 40 MPH.
AREAS IMPACTED BY THESE STORMS INCLUDE ORAL OAKS AROUND 125 PM
EDT...
KENBRIDGE AROUND 130 PM EDT...
LAFOON CORNER AROUND 135 PM EDT...
VULTARE AROUND 140 PM EDT...
FORKLAND AROUND 145 PM EDT...
GUM FORKS AROUND 150 PM EDT...
HAZARDS INCLUDE...
GUSTY WINDS OF 30 TO 40 MPH.
AN EXCESSIVE AMOUNT OF DEADLY CLOUD TO GROUND LIGHTNING.
HEAVY RAINFALL AND MINOR FLOODING.
IF YOU SEE LIGHTNING OR HEAR THUNDER...YOU ARE AT RISK. TAKE SHELTER
INDOORS IMMEDIATELY. IF YOU CANNOT FIND SHELTER IN A BUILDING A
VEHICLE PROVIDES SAFETY FROM LIGHTNING.
THESE STORMS WILL PRODUCE HEAVY RAINFALL...WHICH WILL CAUSE MINOR
FLOODING OF LOW LYING AREAS INCLUDING DITCHES...CREEKS...ROADWAYS AND
AREAS OF POOR DRAINAGE. AVOID THESE AREAS AND DO NOT CROSS FLOODED
ROADS. MOTORISTS SHOULD ALSO REDUCE DRIVING SPEEDS TO AVOID
HYDROPLANING.
LAT...LON 3691 7841 3720 7744 3714 7739 3700 7740
3704 7731 3695 7723 3655 7712 3654 7716
3652 7711 3638 7755 3641 7755 3643 7761
3648 7765 3648 7777 3650 7788 3654 7791
3654 7816 3665 7819
GINGRICHThe office that day
Everything else NWS Wakefield, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 18, 12:38 PM EDT | Special Weather Statement | AKQ | Brunswick, Lunenburg, Mecklenburg, Nottoway, Prince Edward | 52 min |
| Aug 18, 1:49 PM EDT | Severe Thunderstorm Warning | AKQ | Brunswick, Dinwiddie, Greensville, Southampton, Sussex, City of Emporia | 41 min |
| Aug 18, 2:08 PM EDT | Special Weather Statement | AKQ | Chesterfield, Dinwiddie, Henrico, Prince George, City of Colonial Heights, City of Hopewell and 2 more | 52 min |
| Aug 18, 2:29 PM EDT | Severe Thunderstorm Warning | AKQ | Dinwiddie, Greensville, Prince George, Southampton, Sussex | 46 min |
| Aug 18, 2:31 PM EDT | Special Weather Statement | AKQ | Prince George | 44 min |
| Aug 18, 2:44 PM EDT | Severe Thunderstorm Warning | AKQ | Charles City, Chesterfield, Dinwiddie, Prince George, Surry, City of Colonial Heights and 2 more | 46 min |
| Aug 18, 3:00 PM EDT | Special Weather Statement | AKQ | Surry | 45 min |
| Aug 18, 3:05 PM EDT | Special Marine Warning | AKQ | 55 min | |
| Aug 18, 3:23 PM EDT | Special Weather Statement | AKQ | Isle of Wight, Surry, City of Newport News, City of Williamsburg | 52 min |
| Aug 18, 3:33 PM EDT | Special Weather Statement | AKQ | Charles City, James City, New Kent, Surry, City of Williamsburg | 57 min |
| Aug 18, 3:35 PM EDT | Severe Thunderstorm Warning | AKQ | City of Chesapeake, City of Hampton, City of Newport News, City of Norfolk, City of Portsmouth, City of Suffolk | 40 min |
| Aug 18, 3:50 PM EDT | Special Marine Warning | AKQ | 55 min | |
| Aug 18, 4:00 PM EDT | Special Marine Warning | AKQ | 45 min | |
| Aug 18, 4:14 PM EDT | Special Weather Statement | AKQ | City of Norfolk, City of Portsmouth, City of Virginia Beach | 46 min |
| Aug 18, 4:30 PM EDT | Special Weather Statement | AKQ | Northampton | 60 min |
| Aug 18, 4:34 PM EDT | Special Marine Warning | AKQ | 41 min | |
| Aug 18, 4:39 PM EDT | Special Marine Warning | AKQ | 96 min | |
| Aug 18, 5:03 PM EDT | Special Weather Statement | AKQ | City of Virginia Beach | 12 min |
| Aug 18, 5:35 PM EDT | Special Weather Statement | AKQ | City of Virginia Beach | 55 min |
| Aug 18, 5:36 PM EDT | Special Marine Warning | AKQ | 54 min | |
| Aug 18, 7:35 PM EDT | Special Weather Statement | AKQ | Caroline | 55 min |
| Aug 18, 3:20 PM EDT | Special Weather Statement | AKQ | Bertie | 40 min |
| Aug 18, 4:05 PM EDT | Special Weather Statement | AKQ | Chowan, Gates | 40 min |
| Aug 18, 4:47 PM EDT | Special Weather Statement | AKQ | Pasquotank, Perquimans | 58 min |
| Aug 18, 5:13 PM EDT | Special Weather Statement | AKQ | Camden, Pasquotank | 62 min |
| Aug 18, 5:20 PM EDT | Special Weather Statement | AKQ | Camden, Currituck, Pasquotank | 55 min |
Nearby
Special Weather Statements in Virginia, 2014Every special weather statement in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.